Missouri, 2003Damaging Wind in Missouri, April 4, 2003
April 4, 2003 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 4, 3:15 AM CST, 13 hours earlier.
Area forecast discussion, Apr 4, 3:15 AM CST, 13 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CST FRI APR 4 2003
MSAS INDICATED SIGNIFICANT SURFACE MOISTURE CONVERGENCE CONTINUES
OVER NW MO WITH BEST INSTABILITY OVER SE KS/W CENTRAL MO. RADAR
LOOP SHOWS CLUSTER OF SHOWERS/TSTORMS NW MO WHICH WERE ROLLING NEWD.
PROFILER DATA INDICATES BEST CONVERGENCE CONTINUES INTO NW MO.
SHORT WAVE WILL ROLL ACROSS THE REGION TODAY AND DRAG A COLD FRONT
ACROSS THE AREA. THE NGM, ETA AND GFS ARE FAIRLY CLOSE ON FRONTAL
POSITION WITH THE FRONT FORECAST TO BE NEAR A UIN-JLN LINE AT NOON.
WILL FOLLOW TREND OF MET TEMPS FOR HIGHS TODAY IN VIEW OF SLOWER
FRONTAL MOVEMENT. GET A BREAK ON SAT AS LARGE SURFACE HIGH NOSES
INTO THE AREA. NEXT SHORT WAVE AT H5 IS FORECAST TO MOVE INTO THE
OK PANHANDLE BY SUN MORNING WITH SYSTEM FORECAST TO CLOSE OFF NEAR
GRI BY SUN EVENING BY THE GFS. ETA IS NOT AS VIGOROUS WITH THE
SYSTEM AS THE GFS.
THE GFS FORECASTS MOISTURE WILL SURGE BACK INTO MO ON SUN WITH
SIGNIFICANT 850 MOISTURE CONVERGENCE INTO SW MO BY 12Z AND
CENTRAL/NRN MO BY NOON. THE GFS IS FURTHER N THAT THE ETA WITH THE
CONVERGENCE. LIKELY POPS IN CURRENT FORECAST LOOK REASONABLE FOR
SUN.
.STL...NONE
Hazardous weather outlook, Apr 4, 2:30 PM CST, 1 hour 45 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CST FRI APR 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ALONG A SOUTHEAST OF A LINE FROM ROLLA TO MONTGOMERY CITY
MISSOURI TO PITTSFIELD ILLINOIS. THIS INCLUDES THE ST LOUIS METRO
AREA. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS JUST
NORTHWEST OF THE MODERATE RISK...GENERALLY SOUTH OF A COLUMBIA
MISSOURI TO QUINCY ILLINOIS LINE.
THUNDERSTORMS...SOME SEVERE...HAVE DEVELOPED ALONG A COLD FRONT OVER
EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS AFTERNOON. A FEW OF
THESE STORMS WILL BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE
HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE AREA SATURDAY
NIGHT THROUGH SUNDAY NIGHT AS THE NEXT STORM SYSTEM MOVES ACROSS
THE MIDDLE MISSISSIPPI VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
BRITT
In the hours before
Local storm report, Apr 4, 2:52 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM FENTON MO 0.88 INCH HAIL
04/04/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 4, 2:52 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM FENTON MO 0.88 INCH HAIL
04/04/03 ST LOUIS REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 4, 3:01 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM GREENFIELD IL 1.00 INCH HAIL
04/04/03 GREENE REPORTED BY GREENE COUNTY
SHERIFFS DEPARTMENT.
0253 PM 2E HARVESTER MO 1.75 INCH HAIL
04/04/03 ST CHARLES DIME TO GOLFBALL SIZED
HAIL.REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 4, 3:01 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
301 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM GREENFIELD IL 1.00 INCH HAIL
04/04/03 GREENE REPORTED BY GREENE COUNTY
SHERIFFS DEPARTMENT.
0253 PM 2E HARVESTER MO 1.75 INCH HAIL
04/04/03 ST CHARLES DIME TO GOLFBALL SIZED
HAIL.REPORTED BY SEVERE
WEATHER SPOTTERS.Local storm report, Apr 4, 3:16 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM HIGH RIDGE MO 1.50 INCH HAIL
04/04/03 JEFFERSON REPORTED BY SEVERE
WEATHER SPOTTERS.
0255 PM BRIGHTON IL 1.25 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0258 PM BUNKER HILL IL 1.75 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0303 PM ST. CHARLES MO 1.00 INCH HAIL
04/04/03 ST CHARLES REPORTED BY SEVERE
WEATHER SPOTTERS.
0310 PM OAKVILLE MO 1.00 INCH HAIL
04/04/03 ST LOUIS REPORTED BY AMATEUR RADIO
OPERATOR.Local storm report, Apr 4, 3:16 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CST FRI APR 04 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM HIGH RIDGE MO 1.50 INCH HAIL
04/04/03 JEFFERSON REPORTED BY SEVERE
WEATHER SPOTTERS.
0255 PM BRIGHTON IL 1.25 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0258 PM BUNKER HILL IL 1.75 INCH HAIL
04/04/03 MACOUPIN REPORTED BY SEVERE
WEATHER SPOTTERS.
0303 PM ST. CHARLES MO 1.00 INCH HAIL
04/04/03 ST CHARLES REPORTED BY SEVERE
WEATHER SPOTTERS.
0310 PM OAKVILLE MO 1.00 INCH HAIL
04/04/03 ST LOUIS REPORTED BY AMATEUR RADIO
OPERATOR.Thunderstorm Wind, St. Louis
- When
- April 4, 4:15 PM CST
- Where
- St. Louis County, Creve Coeur
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.667, -90.417
The St. Louis County Police reported power lines downed by broken tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Heavy Snow in New York, April 4 to 5, 20031 death · $37 million · 11 events
- Ice Storm in New York, April 4 to 5, 2003$29 million · 11 events
- Frost and Freeze in Colorado, April 4, 2003$9.0 million · 2 events
- Tornadoes and Hail in Illinois, April 4, 2003$350,000 · F1 · 42 events
- Hail and Damaging Winds in Ohio, April 4 to 5, 2003$246,000 · 1.5 in hail · 35 events
- Hail and Damaging Winds in Indiana, April 4, 2003$215,000 · 1 in hail · 32 events
- Tornado and Hail in Ohio, April 4 to 5, 2003$106,000 · F0 · 26 events
- Ice Storm in Iowa, April 4, 2003$100,000 · 20 events
- Winter Storm in New York, April 4 to 5, 200346 events
- Winter Storm in Vermont, April 4 to 5, 2003$80,000 · 2 events
- Wildfire in U.S. Virgin Islands, April 4, 2003$50,000 · 1 event
- Hail in California, April 4, 2003$50,000 · 0.63 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348593.